Alert archive / Florida / Small Craft Advisories in 2012
Small Craft Advisory 5, NWS Tallahassee, FL
NWS Tallahassee, FL issued this small craft advisory at Jan 26, 2012, 3:40 PM EST. It took effect at Jan 26, 2012, 7:00 PM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2012, 3:40 PM EST (20:40 UTC)
- In effect from
- Jan 26, 2012, 7:00 PM EST
- Expired
- Jan 27, 2012, 10:00 AM EST
- In force
- 15 hr
- Issued by
- NWS Tallahassee, FL
The text
As transmitted, in the capitals the NWS used until 2016.
958 WHUS72 KTAE 262040 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 340 PM EST THU JAN 26 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST FRIDAY... GMZ730-750-755-765-770-775-270930- /O.NEW.KTAE.SC.Y.0005.120127T0000Z-120127T1500Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 340 PM EST THU JAN 26 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST FRIDAY. * WINDS: SOUTH 15 TO 20 KNOTS BECOMING SOUTHWEST 20 TO 25 KNOTS AND THEN SHIFTING TO WEST AT THE SAME SPEEDS TONIGHT. * WAVES: HIGHEST WAVES TONIGHT WILL BE AROUND 8 FEET OFFSHORE...6 FEET NEARSHORE AND5 FEET IN APALACHEE BAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 18-WOOL
1 follow-up statement
498 WHUS72 KTAE 270823 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 323 AM EST FRI JAN 27 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST TODAY... .ELEVATED WINDS AND SEAS ARE EXPECTED TO PERSIST BRIEFLY THIS MORNING IN THE WAKE OF A COLD FRONT. HIGH PRESSURE WILL BUILD INTO THE EASTERN GULF OF MEXICO QUICKLY BEHIND THE FRONT...SO THE WEST WINDS SHOULD QUICKLY SUBSIDE BELOW ADVISORY LEVELS BY MID MORNING. GMZ730-750-755-765-770-775-271500- /O.CON.KTAE.SC.Y.0005.000000T0000Z-120127T1500Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 323 AM EST FRI JAN 27 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. * WINDS: WEST 20 TO 25 KNOTS WITH GUSTS TO NEARLY 30 KNOTS. * WAVES: FROM 4 TO 6 FEET NEARSHORE TO 7 TO 8 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 08-LAMERS
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 26, 2:42 PM EST, 58 minutes earlier.
Area forecast discussion, Jan 26, 2:42 PM EST, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 242 PM EST Thu Jan 26 2012 ...There is a slight risk for severe thunderstorms this afternoon through this evening for much of the forecast area... ...Tornado Watch #18 in Effect Until 5 PM CST... .SYNOPSIS...A potent short wave trough is sweeping eastward across the Lower MS Valley this afternoon. The associated surface low was analyzed just east of the MS River near the MS/TN border around 18Z with a cold front extending southward from it across western MS and eastern LA. A QLCS continues out ahead of the boundary. The most potent part of the squall line is currently out over the Gulf of Mexico south of Destin. There is less organization evident as you move further inland from the coast, particularly north of the FL border. However, we are seeing SBCAPE increasing to around 1000 J/kg over the FL Panhandle. Bulk shear values are up over 50 knots now over our western zones. We therefore expect the line of storms to reverse its recent trend and actually strengthen as it moves east. It is unclear how far north the severe threat will build along the line. && .SHORT TERM (REST OF TODAY THROUGH SATURDAY NIGHT)... The squall line is progressing eastward at a rate very close to the consensus position advertised by the various hi-res models. Our western most zones will get into the heaviest weather by 20Z. The line will then reach the Apalachicola and Chattahoochee Rivers by around 23Z and TLH by 01Z. The line should cross the Suwannee River and exit east of the area by around 04Z. PoPs were adjusted accordingly. The primary threat remains damaging winds and isolated tornadoes. We expect another watch will become necessary further east after 23Z. However, the next watch will likely be more limited in its northward extent. Looking ahead, cooler air will arrive behind the cold front. While the Southeast FL Big Bend will still make it into the lower 70s, areas to the north and west will be held to the 60s for highs. Lows on both Friday and Saturday nights will dip into the mid to upper 30s. In between, highs on Saturday will be above normal, ranging from the mid to upper 60s north to around 70 across the Big Bend. .LONG TERM (SUNDAY THROUGH NEXT THURSDAY)... The large scale longwave pattern commences with ridging over Wrn states, broad trough Ewd to Ern states and a ridge over extreme Wrn Atlc. A shortwave moving into the Ern portion of the trough will push a reinforcing dry front across the local area. In its wake, strong high pressure has sagged Swd and Ewd from Cntrl Conus to dominate NE Gulf. During the rest of the period, trough amplifies and shifts ENE across New England and the Canadian Maritimes on Sunday to off ern seaboard Monday night with more zonal or low amplitude flow evolving across most of Conus. Locally this will provide a cooler and much drier and breezier continental airmass yielding a period of rather dry conditions. A surface ridge is then progged to ridge WWD across NE Gulf and will hinder any moisture return and convective potential. All this will favor local red flag fire wx conditions into mid week. By Monday, this trough is now offshore kicking surface high into Atlc with veering low level winds. Next upstream Srn stream trough/low develop over Srn Plains on Tue and move Ewd with local steering flow becoming SWLY Wed into Thurs. At same time, shortwave will dig SW into upper MS valley moving low towards Nrn Gulf Coast heralding a local warming trend. Pre-frontal showers will begin lifting out of Panhandle then Apalachee Bay waters by early Thurs. With surface high offshore and veering winds, some increase in low level moisture yielding small chance of showers Wed into Thurs but major rain/storms should hold off until Thurs eve ahead of likely squall line. Will go with nil pops except 20% on Wed and Thurs. Min temps commence at or slightly above climo Sat night dropping to near 5 degrees below climo on Sun night then rising to climo Mon night and 5 to 10 degrees above climo Tues and Wed nights. A light freeze is possible early Mon morning as surface high builds in from the Gulf. Max temps commence around climo on Sun and Mon then rising to around 5 degrees above climo Tues thru Thurs. (Avg inland climo is 39/63 degrees). && .MARINE (TONIGHT THROUGH TUESDAY)... Although it looks to be a marginal event, we did go ahead and issue a small craft advisory for all of the marine forecast area. Winds should be up around 20 knots both ahead of and behind the cold front that will sweep east across the waters tonight. Winds and seas will drop below headline criteria by midday Friday as high pressure builds east along the Gulf Coast. Another cold front will cross the waters Saturday night and increase offshore winds. Speeds could reach exercise caution levels from Sunday into Tuesday morning. && .AVIATION (THROUGH 18Z FRIDAY)... A squall line will translate from west to east this afternoon and evening with deteriorating weather conditions accompanying it. Most TAF sites will experience MVFR level CIGS along with brief periods of IFR CIGS/VSBYS possible in the stronger convection. The convection should start at KECP and KDHN between 20z and 21z...ABY and TLH 01Z-02z and VLD 03-04z. Winds outside of convection will be breezy from the south with gusts as high as 25-30 kts. Rain with end with the passage of the cold front later this evening and early Friday morning. Winds will be from the northwest Friday 10 to 15 kts and gusty at times. && .FIRE WEATHER...Drier air will arrive behind the front for Friday afternoon and Saturday. The RH will not be low enough to meet criteria in AL and GA. In FL, ERC values will be too low to allow red flag conditions to be met. && .HYDROLOGY...Rainfall associated with the approaching frontal system (generally 0.5-1.0 inches) is not expected to cause any concerns on area rivers, although Blountstown will get within about 2 FT of flood stage. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 54 69 36 70 39 / 80 10 0 0 0 Panama City 54 66 45 67 45 / 80 10 0 0 0 Dothan 50 65 39 67 37 / 80 10 0 0 0 Albany 54 66 38 67 35 / 80 10 0 0 0 Valdosta 58 69 39 68 38 / 70 20 0 0 0 Cross City 58 72 38 71 40 / 80 30 0 0 0 Apalachicola 57 66 45 66 47 / 90 10 0 0 0 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...None. GA...None. FL...High Risk of Rip Currents for coastal Walton until 6 PM CST. GM...Small craft advisory all legs from 00Z-15Z Friday. && Aviation...Barry Long Term...Block Rest of Discussion...Wool
Hazardous weather outlook, Jan 26, 5:30 AM EST, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 530 AM EST THU JAN 26 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-271030- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 530 AM EST THU JAN 26 2012 /430 AM CST THU JAN 26 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF SOUTHEAST ALABAMA...SOUTHWEST GEORGIA...AND THE FLORIDA PANHANDLE AND BIG BEND REGION TODAY. A COLD FRONT WILL BE SWEEPING EAST ALONG THE GULF COAST...AND IT IS LIKELY TO BE ACCOMPANIED BY A LINE OF THUNDERSTORMS. THIS SQUALL LINE WOULD MOVE QUICKLY FROM WEST TO EAST ACROSS THE AREA. ADDITIONALLY...SOME ISOLATED TO SCATTERED THUNDERSTORMS MAY BEGIN TO FORM IN THE INCREASINGLY UNSTABLE AIR MASS OVER THE NORTHEAST GULF OF MEXICO LATE THIS MORNING AND EARLY THIS AFTERNOON. THESE ISOLATED STORMS COULD ALSO AFFECT ADJACENT PORTIONS OF THE FLORIDA PANHANDLE PRIOR TO THE ARRIVAL OF THE COLD FRONT AND MAIN SQUALL LINE. THE MAIN THREATS WITH THUNDERSTORMS THIS AFTERNOON AND TONIGHT WOULD BE DAMAGING WINDS AND TORNADOES. WHILE EVERYONE IN OUR AREA SHOULD BE PREPARED FOR SEVERE WEATHER...IT WILL BE MOST LIKELY FROM SOUTHEAST ALABAMA INTO THE FLORIDA PANHANDLE AREAS WEST OF THE APALACHICOLA RIVER. REGARDING TIMING...SEVERE WEATHER APPEARS MOST LIKELY BETWEEN ABOUT 2 PM EST AND 10 PM EST. MORE DETAILS ON THIS SEVERE WEATHER THREAT CAN BE FOUND ON OUR OFFICE WEB PAGE. ELEVATED WINDS AND SEAS ARE LIKELY OVER THE COASTAL WATERS TODAY. HIGHER GUSTS AND SEAS WILL BE FOUND NEAR THUNDERSTORMS. THERE IS ALSO A HIGH RISK OF RIP CURRENTS ALONG COASTAL WALTON COUNTY TODAY...WITH A MODERATE RISK OF RIP CURRENTS ELSEWHERE AS SURF HEIGHTS BUILD TO 3 TO 5 FEET ALONG THE PANHANDLE BEACHES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HIGH PRESSURE WILL SETTLE INTO THE REGION ON FRIDAY AND SATURDAY BEHIND THE DEPARTING COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING. SPOTTERS AND EMERGENCY MANAGERS SHOULD MONITOR THE WEATHER CONDITIONS CLOSELY TODAY. 08-LAMERS
In the hours before
Special weather statement, Jan 26, 3:06 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
306 PM EST THU JAN 26 2012
ALZ068-FLZ009-262030-
GENEVA AL-HOLMES FL-
206 PM CST THU JAN 26 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR GENEVA COUNTY
IN SOUTHEAST ALABAMA AND HOLMES COUNTY IN THE PANHANDLE OF
FLORIDA...
* UNTIL 230 PM CST
AT 203 PM CST...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 9 MILES SOUTHWEST OF GENEVA...MOVING NORTHEAST AT 40
MPH.
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3120 8599 3120 8570 3082 8581 3082 8604
3099 8603 3100 8611
TIME...MOT...LOC 2006Z 203DEG 36KT 3098 8598
38-GODSEYSpecial weather statement, Jan 26, 3:27 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
327 PM EST THU JAN 26 2012
ALZ065-262115-
COFFEE AL-
227 PM CST THU JAN 26 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR COFFEE COUNTY IN
SOUTHEAST ALABAMA...
* UNTIL 315 PM CST
AT 222 PM CST...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 7 MILES NORTH OF SAMSON...OR NEAR FAIRVIEW...MOVING
NORTHEAST AT 55 MPH.
PEOPLE IN COFFEE COUNTY...INCLUDING THE CITY OF NEW BROCKTON...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3161 8595 3163 8593 3162 8579 3131 8579
3120 8580 3119 8612 3118 8612 3119 8613
3119 8618 3121 8620 3128 8620
TIME...MOT...LOC 2027Z 212DEG 47KT 3126 8602
38-GODSEYLocal storm report, Jan 26, 3:28 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
328 PM EST THU JAN 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM TSTM WND DMG W LIBERTY HILL 30.82N 86.22W
01/26/2012 WALTON FL EMERGENCY MNGR
LARGE TREE DOWN ACROSS ROUTE 331 BLOCKING SOUTHBOUND
LANE.
&&
LERICOSThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 4:33 AM EST | Rip Current Statement | TAE | Walton | 14 hr |
| Jan 26, 2:11 PM EST | Special Marine Warning | TAE | 109 min | |
| Jan 26, 2:40 PM EST | Severe Thunderstorm Warning | TAE | Walton | 50 min |
| Jan 26, 3:06 PM EST | Special Weather Statement | TAE | Holmes | 24 min |
| Jan 26, 3:22 PM EST | Severe Thunderstorm Warning | TAE | Bay, Walton, Washington | 68 min |
| Jan 26, 3:32 PM EST | Special Marine Warning | TAE | 118 min | |
| Jan 26, 5:11 PM EST | Severe Thunderstorm Warning | TAE | Franklin, Gulf | 49 min |
| Jan 26, 5:12 PM EST | Special Marine Warning | TAE | 2 hr | |
| Jan 26, 3:27 PM EST | Special Weather Statement | TAE | Coffee | 48 min |
| Jan 26, 3:51 PM EST | Special Weather Statement | TAE | Dale, Geneva | 39 min |
Nearby
Small Craft Advisories in Florida, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.